TITLE

Neurogenic pulmonary oedema post-haemodialysis

AUTHOR(S)
Davenport, Andrew
PUB. DATE
February 2008
SOURCE
NDT Plus;Feb2008, Vol. 1 Issue 1, p41
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
The article discusses the case of a 30-year-old patient whose liver function deteriorated after ingesting 50 grams of paracetamol. She received continuous haemodiafiltration and support care in the intensive unit until her condition improved. When the level of her serum creatinine increased, haemodialysis is initiated with a midflux polysulfone dialyzer. Her complaint of wheezing is resolved after an x-ray showed that she has pulmonary oedema. Her renal support is stopped after her urine output increased.
ACCESSION #
44390739

 

Related Articles

  • Paracetamol overdose.  // Reactions Weekly;3/15/2008, Issue 1193, p22 

    The article describes the case of neurogenic pulmonary oedema post-haemodialysis associated with paracetamol overdose. It references a study by A. Davenport published in "NDT Plus." A 30-year-old woman developed liver failure and neurogenic pulmonary oedema after undergoing haemodialysis and...

  • Subcapsular Liver Hematomas in a Patient on Chronic Hemodialysis. Borra, Sonia; Kleinfeld, Morris // Annals of Internal Medicine;Oct80, Vol. 93 Issue 4, p574 

    Presents a case report of spontaneous subcapsular hematomas of the liver in a patients who has been on chronic hemodialysis. Problem with the diagnosis of subcapsular hematomas.

  • Occult HBV infection in hemodialysis patients in Qazvin. Haghazali, Sepideh; AslaniMehr, Masoomeh; Charkhchian, Maliheh; Alizadeh-Kavashkoohi, Safarali; Khabaz, Farhad; Rajabkhani, Zahra; Mehdinejad, Parvin; Mohammadi, Zahra // Razi Journal of Medical Sciences;Sep/Oct2011, Vol. 18 Issue 88, p8 

    Background: Hbs-Ag positivity rates in dialysis patients correlate with endemicity in the general population. There is a subset of patients with occult HBV infection that defined as the presence of detectable HBV-DNA by PCR in patients who are negative for Hbs-Ag. We decided to detect the occult...

  • Should Patients Eat During Hemodialysis Treatments? Christner, Helene; Riley, Monica // Nephrology Nursing Journal;Mar/Apr2008, Vol. 35 Issue 2, p203 

    The author reflects on the issue of whether patients on hemodialysis should be allowed to eat during a dialysis treatment. According to her, most clinicians who are on the pro-side of the issue contend that some patients have diabetes and consistency with diet, exercise and insulin regimen is...

  • Computer-Generated IV/Oral Acetylcysteine for Acetaminophen Overdose Physician Order Form. Zolnierz, Michael; Sesin, Paul // Hospital Pharmacy;Oct2006, Vol. 41 Issue 10, p952 

    N-acetylcysteine (NAC) is commonly used to reduce liver damage due to an overdose of acetaminophen. Until 2003, the nebulized form of NAC, Mucomyst, administered orally was the only FDA-approved treatment for acetaminophen overdose. In 2004, an IV form of NAC, Acetadote was approved by the FDA....

  • Paracetamol/valproic acid interaction.  // Reactions Weekly;8/16/2008, Issue 1215, p31 

    The article describes the case of acute hepatic injury in a 7-year-old girl diagnosed with Dravet syndrome after initiating paracetamol for fever. It references a study by J. F. Goorhuis et al, published in the July 2008 issue of the "European Journal of Epilepsy." Findings of laboratory tests...

  • Age and paracetamol self-poisoning. Schmidt, L. E. // Gut;May2005, Vol. 54 Issue 5, p686 

    Background: Whereas paracetamol poisoning is predominantly seen in adolescents and young adults, the majority of paracetamol associated deaths occur in an older population. Aims: The aim of the present study was to evaluate age as a risk factor for fulminant hepatic failure (FHF) and death in a...

  • Overdose Alert: Acetaminophen. Matus, Jordan; Harrar, Sari // Prevention;Aug2003, Vol. 55 Issue 8, p164 

    Discusses research being done on acetaminophen. Reference to a study by William M. Lee, published in the December 17, 2002 issue of 'Annals of Internal Medicine'; Effect of acetaminophen overdose on patients with acute liver failure.

  • Clinical: Journals watch - Heparin, pain and paracetamol. Hunter, Simon // GP: General Practitioner;1/19/2007, p40 

    The article presents information on some medical researches published in various journals. According to a research, low-molecular-weight heparin is superior to warfarin for cancer patients with DVT. According to a study published in the journal "Lancet," paracetamol should be used with caution...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics